Ask a doctor

Eye is Burning & Red After Botox- Causes?

I had botox a month&2 weeks ago. Was injected under my eyes & crows feet. I have had alot of problems since then with bags under my eyes&the lowering of my lower eyelids. I asked a question about those things to u before but just three days ago I started having a really bad burning, stabbing pain in my left eye that wont go away & both eyes are red. It hurts so bad and I have been using the tears for the last month. Do u know what this could be I am really scared cuz it's my eyes.Still have bags

Doctor Answers (8)

Please take care of this.

+2

Unless your injecting physician (assuming it was a physician) is a board certified ophthalmologist, please seek the care of an ophthalmologist.  Is this related to the Botox treatment?  It could be but the story would be more understandable if the symptoms did not start 6 weeks after treatment.  The ophthalmologist will be able to assess this.  When should you see the ophthalmologist?  This should be treated as an emergency based on your symptom description.  See the ophthalmologist today.  If this is impossible, get an assessment at a local urgent care and they will help you with a referral.  Your own personal doctor can also help you with an urgent referral.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Red eyes and burning after lower lid botox injection

+2

I would recomend that you see an eye doctor in the near future.  It sounds like you may have had too much botox injected on the lower lids.  It sounds like you are having difficulty closing your eyes fully. The good news is that this will wear off with time, but you need to make sure you don't allow dryness to damage your eyes.  Go see your eye doctor ASAP, but use artificial tears and lacrilube at night (both over the counter) to keep your eyes moist in the meantime.

Botox can help with the lines around the outside of the eyes, but your botox injector must use caution under the eyes.  Bagging under the eyes can't be effectively treated with botox. Instead, this problem usually requires a blepharoplasty.  I would recommend consultation with a facial plastic surgeon for their reommendations once the botox wears off.

Michael Bowman, MD
Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Eye symptoms after Botox

+1

Definitely call the treating physician.  An evaluation by an eye specialist may be appropriate.  Overtreatment around the eye, especially in patients with morning eye puffiness, previous eyelid surgery, or blepharitis, could have worsening of symptoms following treatment.

Melanie D. Palm, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 12 reviews

You might also like...

Eye is Burning & Red After Botox- Causes?

+1

You should go back to the MD that did your Botox injections for evaluation and possible referral to an ophthalmologist.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Burning and Redness Related to Botox?

+1

Hello.  Because the new symptoms of stabbing pain in the eye did not reveal themselves until 6 weeks after the initial Botox treatment, they may not be related to the Botox.  What you are describing sounds serious enough to be evaluated immediately by an Opthamologlist.

Were you ever evaluated for the bags under the eyes?  That symptom does sound like it was related to a bad Botox injection but is probably unrelated to the current pain.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Please see an ocularspecialist

+1

Because your Botox treatment was done 6 weeks ago, even with the complications you noted, I would think this burning pain is unrelated and a different, possible infection. I'd recommend you see an ocularspecialist to go over what was done and what you have been experiencing since. I would also suggest you contact your Botox injector and see him/her for a re-evaluation; however, I've never seen any result like this from Botox. 

 

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Eye is Burning & Red After Botox- Causes?

+1

After the length of time from injection to these "severe" symptoms I recommend immediate care from urgernt care or eye doc. very doubtful there is a relationship between the BOTOX injections and these issues. Please keep us informed after seeing the eye doctor. Thanks

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Eye problems after Botox

+1
I recommend that you return to the injecting physician and also see an ophthalmologist with respect to the issues you are raising. Being scared doesn't accomplish anything. See the appropriate doctors who can evaluate you and make recommendations. You could have an eye infection unrelated to the Botox or it could be a complication.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.